MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER LEG; PATELLA HANDLE/CLAMPS

MEDOS INTERNATIONAL SàRL CH VIPER PRIME COMP DRIVER LEG; PATELLA HANDLE/CLAMPS
Model Number 286750082
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2019 during a tlif (transforaminal lumbar interbody fusion) to treat a spinal canal stenosis that after inserting the driver leg (286750082), the surgeon put compression and tried to remove it from the tabs but the driver leg was not able to be removed.The surgeon broke off the tabs to successfully remove the driver leg breaking the screw's tabs.The procedure was completed with less than 30-minute surgical delay.This report is for one viper prime comp driver leg.This is report 2 of 2 for pc-(b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The viper prime comp driver leg was received with the 2 long metal legs flaring out and loose.The device looks worn and discolored.The distal end of the device is broken.A functional test was performed, and the collar is stuck in the current position and is unable to be disassembled.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary complaint summary: it was reported that this was a tlif (transforaminal lumbar interbody fusion) treating spinal canal stenosis on (b)(6) 2019.After inserting the driver leg (286750082), the surgeon put compression and tried to remove it from the tabs.But the driver leg was not able to be removed regardless of the direction it was turned.Finally, the surgeon broke off the tabs to successfully remove the driver leg.The procedure was completed with less than 30-minute surgical delay.No further information is available.Flow: device interaction/functional visual inspection: the viper prime comp driver leg (part # 286750082, lot # km848964, mfg # 08-nov-2017) was received at us cq with the 2 long metal legs flaring out and loose.The device looks worn and discolored.The distal end of the device is broken.Functional test: a functional test was performed, and the collar is stuck in the current position and is unable to be disassembled.This is consistent with the reported complaint condition and the complaint was able to be replicated.Therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was not performed as relevant features are inaccessible.Document/specification review: the following drawing(s) was reviewed; viper prime compressor driver leg sub-assembly: 103151969 rev d, viper prime compressor driver leg: 1031511960 rev d, viper prime compressor collar: 103187055 rev c.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A review of the device history record.Device history lot a review of the receiving inspection (ri) for viper prime comp driver leg was conducted identifying that lot number km848964 was released in a single batch.Batch 1: lot qty of 2 units were released on (b)(6) 2017 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch null, device history review, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME COMP DRIVER LEG
Common Device Name
PATELLA HANDLE/CLAMPS
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9535720
Report Number1526439-2019-52869
Device Sequence Number3337824
Product Code HWN
UDI-Device Identifier10705034507729
UDI-Public10705034507729
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750082
Device Catalogue Number286750082
Device Lot NumberKM848964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer01/15/2020
02/20/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date02/04/2020
02/21/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;